Q. I have twitching in my left arm with more prone while keeping straight. Is it motor neuron disease?

Answered by
Dr. Upendra K Shah
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Mar 23, 2020

Hello doctor,

For about two weeks now, I have had a twitch in my left arm (triceps) that seems to be worse when I have my arm straight and down by the side of my body and less noticeable when I have my arm over my head and bent at the elbow. The twitch seems to be worse at times without any particular reason for it. This night I had difficulty sleeping because it was very annoying.

I used to do some resistance training before this (so it might be some type of nerve injury), but I have not experienced any pain or discomfort during exercising before the twitch began. Also, I have stopped training ever since discovering the twitch.

I am starting to worry that this might be some type of motor neuron disease, as it is not going away and it is not improving at all. I cannot visit a doctor earlier than Monday, so any advice or explanation of what this could be would be greatly appreciated.

#

Hi,

Welcome to icliniq.com.

This is acute onset localized twitches, started after strenuous activity. This seems to be physiological twitches that are occurring due to minor muscle or nerve injury. Just check for any weakness or loss of muscle mass in the region where you are developing twitches, if they are not then no need to worry. Excess consumption of coffee and smoking can cause the same so avoid excessive coffee and smoking if any is there. This is unlikely to be motor neuron disease (MND) at this age and MND will have prolonged course sometimes they are unnoticed completely.


Was this answer helpful?

 | 

Thank you doctor,

Is there any medication or supplement that I can take to calm down the twitch temporarily before I go to the doctor, so I can sleep better and do my daily activities without being distracted by it? Also, is it normal for a problem like this to continue for weeks with no noticeable improvement, as this is what worries me the most?

#

Hi,

Welcome back to icliniq.com.

Yes, you can try tablet Carnisure plus (Levocarnitine 250 mg, Methylcobalamin 1500 microgram and Folic acid 1.5 mg) two times a day, if you are not getting this combination then find a tablet containing Levocarnitine alone 250 or 500 mg two times a day.

If not relieved then try muscle relaxants such as capsule Myoril (Thiocolchicoside 8 mg) two times a day.

And yes, this can continue for a few weeks some times.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Should I worry about ALS if I have constant muscle twitching in feet and legs?

Query: Hello doctor, I have been having tiny random muscle twitching all over my body which seems like a constant thing at bottom of my feet, in both legs, both forearms, and even my stomach for almost two months now. I am scared of ALS diagnosis. I do not have any muscle weaknesses or balancing problems....  Read Full »

My bicep muscle has been twitching. Is it due to ALS?

Query: Hello doctor, My bicep muscle has been twitching and my leg and arms muscles twitch occasionally. I am super anxious about ALS. I am 36 and postpartum six weeks but I cannot stop obsessing about ALS. Please help.  Read Full »

After an electric shock, why does my partner still have shock-like feeling and pain in his arm?

Query: Hello doctor, My partner got an electric shock to his right arm a year ago. Ever since then, he has felt like he is constantly shocked, and he has been unable to move his arm properly. He is on 750 mg of Lyrica a day to control the shock-like feeling and pain. However, the hand movement has not retu...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.